CSN Login
Members Online: 7

You are here

Neulasta

WHIZZER78
Posts: 52
Joined: Mar 2019

I’m curious if anyone is taking the Neulasta shot.   Thoughts, experience, complaint, etc.   Thanks. 

Luckyluke
Posts: 55
Joined: Feb 2019

Hi WHIZZLER hope you are doing well after your first round. I am going to have my 2nd round on Tuesday.  I was suppose  to have Neulasta  but insurance  didn't  want to pay. They gave me Zarxio instead.instead of 1 shot after chemo I had to have a shot everyday for 5 days. The shot did cause some bone pain in my knees legs and back. By the 3rd shot I complained  about the pain and the nurse told me to try clariton I don't  know how it helps with the pain but it does. I took the clariton along with ibuprofen. Hope this information  helps and I am sure other ladies  will  be responding to your question.  Have a blessed  day 

 

EZLiving66's picture
EZLiving66
Posts: 1363
Joined: Oct 2015

Neulasta and I did not get along! My pelvis was vibrating in pain and nothing would stop it. I took the Clariton and the Oxycodone but after that pain, I refused to have it again. Luckily, I could stay home and work from there. I know some other ladies said they got through it just fine. Good luck!

Love,

Eldri

Ribbons's picture
Ribbons
Posts: 73
Joined: Jan 2019

I had to have neulasta for 5 of my 6 treatments. I live a long way from my treatment center, so I was able to have the on-pro thing. They stuck it to my belly instead of my arm (like in the tv commercials) It was pretty funny because I startle really easily and that thing gives you a snap like if you snapped your arm with a big rubber band. So even tho I knew it was coming, when that snap hit me I would throw my arms up and go Ohh! It has to stay on for 27 hours and it was hard to remember not to bump it or knock it loose with your waistband, but all in all not teribly unpleasant. Yes you must take Claritan for several days to help with any bone pain, they don't know why it helps, but it does. I didn't have too much pain, just some quick sharp stabs in my shin bones and feet, but it didn' last too long. I also have a heating pad I use in the evenings while watching TV.

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1564
Joined: Jun 2015

I had a hard time with Neulasta. I only let them give it to me one time. Like Eldri, the bone pain was excruciating for me. It also messed up my stomach big time.  I refused to take it much to my Oncologist's disagreement. I was able to stay home most of the time and kept germs away. Many women going through chemo at the same time as I did, were able to use it with less issues. So, it may not be an issue for you either!

I wanted to mention to you that you will most likely have a really low energy day when you come off the steriods. Just rest!

Good luck with your treatments! You got this!

There is a thread that may help you:  "Ladies going through chemo"

Love and Hugs,

Cindi

WHIZZER78
Posts: 52
Joined: Mar 2019

thank you all for your responses.  Last night was rough.  Today is better.  I’ve taken the Claritin and some Tylenol, so hoping the worst has passed.  

barnyardgal
Posts: 227
Joined: Oct 2017

I didn't have any issues. I didn't need it til chemo#4 and since it was almost spring by then, normally I would have used zyrtec. Instead I switched to claritin and just used that everyday.

ConnieSW's picture
ConnieSW
Posts: 1456
Joined: Jun 2012

awful bone pain with the first neulasta but nothing at all with the next 5. 

carolina_girl11863
Posts: 3
Joined: Feb 2019

Just to clarify I took Neulasta after each chemo I had for breast cancer.  Too long to go into why I am here on this sight for uterine cancer.  Neulasta is a mean devil but it does the job it is supposed to.  It gave me very bad bone pain that the claritin did not help.  I still took it and it kept my white blood count up and I never got any secondary infections during chemo.  I know it's hard but if you can push through it definitely does it's job.

 

derMaus's picture
derMaus
Posts: 561
Joined: Nov 2016

I had 3 rounds of Neulasta and took the Claritin as recommended. I had no side effects. 

LisaPizza's picture
LisaPizza
Posts: 238
Joined: Feb 2018

Awesome, I've never heard anyone say that. Seems almost as rare as not losing your hair with taxol and carbo ... every once in a while I aee a statistic on that that is less than 100%, blows my mind :)

cmb's picture
cmb
Posts: 400
Joined: Jan 2018

I gave myself a Neulasta shot after each of my four "phase 2" chemo treatments. I also took Claritin. Although I did get pretty sick from those chemo treatments, I didn't have any side effects like bone pain that could be attributed to Neulasta.

WHIZZER78
Posts: 52
Joined: Mar 2019

I’ll start the Claritin ahead of time next round.  Hopefully that will help.  This time has been awful. 

thanks to everyone that took time to respond.   Your feedback is so appreciated.   

Casey1100
Posts: 1
Joined: May 2019

I had 3 rounds of Neulasta.  The first 2 were fairly mild....a few aches and pains......but could live with it without meds. 

Then, the 3rd one! Wow! On the 3rd day after the shot, I thought I was having a heart attack!  If I moved around....doing chores, etc....nothing hurt; however, when I would then sit down to rest, after about 10 seconds, my body would be overcome with intense pain, every muscle would scream and I would just have to freeze in place. 

I went to the Heart Hospital and tried to explain the situation.  The doctor would not listen....he thought he already knew what I was going to say and he said hurting during activity was normal.  I repeated several times, that I was fine during activity; however, it was when I rested that I was overwhelmed with pain.  He rather fluffied me off. 

Now, I had walked into the hospital and stood to talk to him, then I sat on the bed while they hooked me up to a bunch of machines.  Then he told me to lie down on the bed; as I begin to lie down, I told the staff, "Here it comes! Here it comes! It's coming, it's coming!".  Then the pain overwhelmed me!  I heard the Doctor say, "Oh, my God!"; because he could actually read all the monitors I was hooked up to.  He said, "That's a lot of pain!"  Then, after about 20 seconds, I said, "It's going, it's going" and the pain left. I could tell the Doctor was rather fascinated by it all.

They couldn't explain it, but said it had to be the Neulasta....muscle spasms they guessed.  I went home, and each time I rested, it happened.  Then slowly stopped occurring later that night.  I hate the stuff!  Hang in there....!

Subscribe to Comments for "Neulasta "